Sunitinib induced immune thrombocytopenia in patient with metastatic renal cell carcinoma

Mutahir A Tunio, Shoaib Ahmad, Mohsin Fareed, Mushabbab AlAsiri

Abstract


Sunitinib (Sutent®: Pfizer, New York, NY, USA) is an oral multi-targeted tyrosine kinase inhibitor approved for first-line treatment of metastatic renal cell carcinoma (mRCC) and imatinib-resistant metastatic gastrointestinal stromal tumors (GIST). Common non hematological side effects secondary to sunitinib are: fatigue (74%), diarrhea (55%), nausea (54%), altered taste (43%), skin rash (40%), hand foot syndrome (30%) and hypertension (28%). Common hematological side effects are neutropenia (53%) and thrombocytopenia (38%) secondary to myelosuppression. Here-in, we present case report of patient with inoperable metastatic left renal cell carcinoma who developed immune-mediated thrombocytopenia secondary to sunitinib and recovered successfully after sunitinib withdrawal. Differnetial diagnosis of drug induced immune mediated thrombocytopenia secondary to sunitinib must be made by oncologists in patients on sunitinib presenting as thrombocytopenia and in these cases sunitinib can safely be withdrawn.


Full Text: PDF DOI: 10.5430/jst.v1n2p80

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Journal of Solid Tumors

ISSN 1925-4067(Print)   ISSN 1925-4075(Online)

Copyright © Sciedu Press


To make sure that you can receive messages from us, please add the 'Sciedu.ca' domain to your e-mail 'safe list'. If you do not receive e-mail in your 'inbox', check your 'bulk mail' or 'junk mail' folders.